Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2015, 4:19 PM CDT for Holmes County, Washington County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 4, 2015, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:40 PM CDT | TSTM WND DMG | 1 Ssw Bonifay, FL | TREE DOWN ON ST JOHNS ROAD. CORRECTED DATE OF EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS52 KTAE 042119
SVRTAE
FLC059-133-042215-
/O.NEW.KTAE.SV.W.0103.150604T2119Z-150604T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 515 PM CDT
* AT 419 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BONIFAY...
AND MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...CHIPLEY...BRADFORD...WAUSAU...HULAW...PORTER
LAKE...GREENHEAD...SMYRNA...RIVERSIDE...SPRING HOLLOW...BROCK
CROSSROAD...HOLMES COUNTY AIRPORT...POPLAR HEAD...WHITEHEAD
CROSSROADS...FIVE POINTS...JOHNSON CROSSROADS...SYLVANIA...HOLMES
VALLEY AND SINGER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3090 8561 3086 8559 3083 8560 3083 8558
3057 8548 3044 8549 3044 8573 3086 8581
TIME...MOT...LOC 2119Z 342DEG 20KT 3080 8569
$$
42-DVD2 follow-up statements
576
WWUS52 KTAE 042145
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM CDT THU JUN 4 2015
FLC059-042155-
/O.CAN.KTAE.SV.W.0103.000000T0000Z-150604T2215Z/
HOLMES FL-
445 PM CDT THU JUN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLMES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3079 8575 3078 8575 3077 8573 3075 8574
3074 8562 3077 8562 3080 8560 3083 8560
3083 8558 3057 8548 3057 8549 3044 8549
3044 8573 3079 8580
TIME...MOT...LOC 2145Z 340DEG 17KT 3071 8565
$$
FLC133-042215-
/O.CON.KTAE.SV.W.0103.000000T0000Z-150604T2215Z/
WASHINGTON FL-
445 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WASHINGTON COUNTY...
AT 445 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BONIFAY...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BRADFORD...CARYVILLE...WAUSAU...PORTER LAKE...
GREENHEAD...SMYRNA...RIVERSIDE...SPRING HOLLOW...BROCK CROSSROAD...
POPLAR HEAD...WHITEHEAD CROSSROADS...FIVE POINTS...JOHNSON
CROSSROADS...SYLVANIA AND HOLMES VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3079 8575 3078 8575 3077 8573 3075 8574
3074 8562 3077 8562 3080 8560 3083 8560
3083 8558 3057 8548 3057 8549 3044 8549
3044 8573 3079 8580
TIME...MOT...LOC 2145Z 340DEG 17KT 3071 8565
$$
42-DVD100
WWUS52 KTAE 042151
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM CDT THU JUN 4 2015
FLC133-042215-
/O.CON.KTAE.SV.W.0103.000000T0000Z-150604T2215Z/
WASHINGTON FL-
451 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WASHINGTON COUNTY...
AT 451 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR VERNON...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
VERNON...BRADFORD...WAUSAU...PORTER LAKE...GREENHEAD...SMYRNA...
RIVERSIDE...SPRING HOLLOW...BROCK CROSSROAD...POPLAR HEAD...WHITEHEAD
CROSSROADS...FIVE POINTS...JOHNSON CROSSROADS...SYLVANIA AND HOLMES
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3075 8579 3075 8574 3074 8562 3074 8555
3057 8548 3057 8549 3044 8549 3044 8573
TIME...MOT...LOC 2151Z 342DEG 20KT 3068 8564
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:43 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 4, 2:43 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EDT THU JUN 4 2015 .NEAR TERM [THROUGH TONIGHT]... A WEAK STATIONARY FRONT, ANALYZED AT 18Z TO BE RUNNING MOSTLY PARALLEL WITH I-10, WILL HELP SERVE AS A FOCUS FOR THUNDERSTORMS THIS AFTERNOON. NORTHERLY FLOW BEHIND THIS FRONT, AND SUBSIDENT CONDITIONS ON THE BACKSIDE OF 500MB LOW, HAS BROUGHT DRIER AIR AND WEAKER LAPSE RATES TO THE AREA THIS AFTERNOON. THIS SHOULD LIMIT THE STRENGTH OF STORMS WE SEE TODAY (COMPARED TO WEDNESDAY), AND KEEP STORMS CONFINED MOSTLY TO FL ZONES. STORM DEVELOPMENT TODAY IS MOSTLY EXPECTED ALONG THE FRONT AND ANY ACCOMPANYING MESOSCALE BOUNDARIES FROM CONVECTION AND THE SEABREEZE. FOR TONIGHT, SEASONABLE TEMPERATURES IN THE UPPER 60S AND LOW 70S ARE FORECAST. .SHORT TERM [FRIDAY THROUGH SATURDAY NIGHT]... ALTHOUGH THE MID-UPPER LEVEL LOW THAT HAS SLOWLY TRAVERSED EASTWARD OVER THE SOUTHEAST U.S. THIS WEEK WILL FINALLY EXIT TO THE NORTHEAST TONIGHT AND FRIDAY, A RESIDUAL WEAK TROUGH WILL CONTINUE ALONG THE EAST COAST. OUR FORECAST AREA WILL BE UNDER THE DRIER, DESCENDING SIDE OF THIS TROUGH, WHICH WILL LIMIT THE AMOUNT OF DEEP MOIST CONVECTION ACROSS PORTIONS OF OUR REGION. THE QUASI-STATIONARY FRONT CURRENTLY ACROSS OUR REGION WILL GRADUALLY DISSIPATE, THOUGH SOMETIMES SUCH BOUNDARIES CAN LINGER LONGER THAN THE NWP GUIDANCE INDICATES, AND CAN SERVE TO FOCUS CONVECTION. THE GREATEST CONCENTRATION OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE IN FL, WHERE THE FRONTAL BOUNDARY AND/OR SEA BREEZE FRONT WILL TRIGGER DEEP MOIST CONVECTION IN THE REGION WITH THE MOST DEEP LAYER MOISTURE. THE POP RANGES FROM 30 PERCENT WEST OF TALLAHASSEE TO 50 PERCENT AROUND CROSS CITY. THE POP WILL BE IN THE 20-30 PERCENT RANGE ACROSS MOST OF THE FORECAST AREA SATURDAY AFTERNOON. DEEP LAYER VERTICAL WIND SHEAR APPEARS TOO LOW TO WORRY AMOUNT SIGNIFICANT STORM ORGANIZATION. IN FACT, THE LATEST ENSEMBLE OF CONVECTION ALLOWING MODELS (ECAM) SUGGESTS THAT EVEN PULSE SEVERE STORMS WILL BE HARD TO COME BY ON FRIDAY. .LONG TERM [SUNDAY THROUGH THURSDAY]... THE LATEST GLOBAL MODEL RUNS HAVE GIVEN UP ON BUILDING A MID-UPPER LEVEL RIDGE ACROSS THE GULF COAST, AND NOW MAINTAIN A TROUGH FOR MUCH OF THE PERIOD. FOR THE FIRST PORTION OF THE PERIOD OUR REGION WILL REMAIN ON THE DRIER SIDE OF THE TROUGH, BUT DEEP LAYER MOISTURE WILL INCREASE BY MID WEEK. THIS SHOULD RESULT IN 20-30 PERCENT POPS EACH AFTERNOON THROUGH TUESDAY, WITH INCREASING POPS LATER NEXT WEEK. TEMPERATURES WILL BE NEAR CLIMO VALUES. && .AVIATION... [THROUGH 18Z FRIDAY] VFR CONDITIONS ARE FORECAST THROUGH THE AFTERNOON AT ALL TERMINALS. TLH, ECP, AND DHN SHOULD EXPECT MVFR/IFR IF THUNDERSTORMS IMPACT THE TERMINAL. MOST CONVECTION SHOULD DIMINISH AFTER 00Z. MVFR CONDITIONS ARE POSSIBLE FOR TLH AND VLD FROM 06-12Z TOMORROW MORNING WITH FOG DEVELOPMENT POSSIBLE. AT THE END OF THE TAF PERIOD TYPICAL SEABREEZE THUNDERSTORMS ARE POSSIBLE AROUND/AFTER 18Z. && .MARINE... WINDS WILL CONTINUE TO BE LIGHT, AND DOMINATED BY THE DIURNAL LAND AND SEA BREEZE CIRCULATIONS. && .FIRE WEATHER... WARM AND SOMEWHAT MOIST CONDITIONS SHOULD KEEP FIRE CONCERNS AT BAY THE NEXT SEVERAL DAYS. DISPERSIONS WILL STAY BELOW 70 UNTIL SATURDAY AFTERNOON. LOW DISPERSIONS BELOW 20...DUE TO CALM NIGHTTIME WINDS...ARE POSSIBLE EACH NIGHT IN THE PERIOD && .HYDROLOGY... SIMILAR TO WEDNESDAY, LOCALIZED HEAVY RAIN IS POSSIBLE WITH SCATTERED THUNDERSTORMS THIS AFTERNOON. HEAVY RAINFALL WILL NOT BE WIDESPREAD ENOUGH TO CAUSE A SIGNIFICANT RISE ON AREA RIVERS. THE STAGE AT BRUCE WAS STILL AT ACTION LEVEL, BUT IS LIKELY TO FALL BELOW THIS LEVEL THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 92 69 93 71 / 20 40 10 30 20 PANAMA CITY 72 86 73 87 74 / 20 30 10 20 10 DOTHAN 68 90 70 92 71 / 10 20 0 20 10 ALBANY 68 90 69 92 69 / 10 10 0 20 10 VALDOSTA 68 91 68 92 69 / 30 30 20 20 20 CROSS CITY 69 92 68 92 69 / 30 50 20 30 20 APALACHICOLA 71 87 73 88 74 / 10 30 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DOBBS SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...DOBBS MARINE...FOURNIER FIRE WEATHER...DOBBS HYDROLOGY...WESTON
In the hours before
Local storm report, Jun 4, 11:55 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG VANCEVILLE 31.43N 83.44W
06/03/2015 TIFT GA EMERGENCY MNGR
TREES DOWN IN THE VANCEVILLE AREA
0607 PM HAIL VANCEVILLE 31.43N 83.44W
06/03/2015 E2.00 INCH TIFT GA EMERGENCY MNGR
ROOF AND SIDING DAMAGE DUE TO LARGE HAIL IN THE
VANCEVILLE AREA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:38 PM CDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 52 min |
| Jun 4, 5:19 PM CDT | Areal Flood Advisory | TAE | Washington | 116 min |
| Jun 4, 5:33 PM CDT | Special Weather Statement | TAE | Lafayette | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.